Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 208, NWS Wichita, KS

June 11, 2011Harper County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 11, 2011, 10:37 PM CDT for Harper County, Kansas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2011, 10:37 PM CDT (03:37 UTC)
Expired
Jun 11, 2011, 11:30 PM CDT
In force
53 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Harper County, KS

The radar

The Vance AFB radar (KVNX), 43 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2011-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 889 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2011-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
889 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1800 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

250 
WUUS53 KICT 120337
SVRICT
KSC077-120430-
/O.NEW.KICT.SV.W.0208.110612T0337Z-110612T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1037 PM CDT SAT JUN 11 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 1130 PM CDT

* AT 1031 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
  SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 6 MILES SOUTHEAST OF HAZELTON...OR 16 MILES SOUTHWEST OF
  ANTHONY...AND MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ANTHONY...WALDRON...ATTICA AND CRYSTAL SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.

&&

LAT...LON 3700 9836 3737 9836 3738 9822 3711 9786
      3699 9816 3699 9835
TIME...MOT...LOC 0336Z 230DEG 15KT 3706 9828
WIND...HAIL 60MPH 1.50IN

$$

DUNTEN
3 follow-up statements
158 
WWUS53 KICT 120350
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1050 PM CDT SAT JUN 11 2011

KSC077-120430-
/O.CON.KICT.SV.W.0208.000000T0000Z-110612T0430Z/
HARPER KS-
1050 PM CDT SAT JUN 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
HARPER COUNTY UNTIL 1130 PM CDT...

AT 1045 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 7 MILES NORTHWEST OF WALDRON...OR 13 MILES WEST OF ANTHONY...
MOVING NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  ANTHONY...ATTICA AND CRYSTAL SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.

&&

LAT...LON 3699 9816 3699 9835 3700 9836 3737 9836
      3738 9822 3711 9786
TIME...MOT...LOC 0350Z 230DEG 15KT 3710 9822
WIND...HAIL 60MPH 1.50IN

$$

DUNTEN
875 
WWUS53 KICT 120404
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1104 PM CDT SAT JUN 11 2011

KSC077-120430-
/O.CON.KICT.SV.W.0208.000000T0000Z-110612T0430Z/
HARPER KS-
1104 PM CDT SAT JUN 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
HARPER COUNTY UNTIL 1130 PM CDT...

AT 1059 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 8 MILES NORTH OF WALDRON...OR 10 MILES WEST OF ANTHONY...
MOVING NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  ANTHONY...ATTICA AND CRYSTAL SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.

&&

LAT...LON 3699 9816 3699 9835 3700 9836 3737 9836
      3738 9822 3711 9786
TIME...MOT...LOC 0404Z 236DEG 14KT 3713 9818
WIND...HAIL 60MPH 1.00IN

$$

DUNTEN
280 
WWUS53 KICT 120421
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1121 PM CDT SAT JUN 11 2011

KSC077-120431-
/O.EXP.KICT.SV.W.0208.000000T0000Z-110612T0430Z/
HARPER KS-
1121 PM CDT SAT JUN 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HARPER COUNTY
WILL EXPIRE AT 1130 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.

LAT...LON 3699 9816 3699 9835 3700 9836 3737 9836
      3738 9822 3711 9786
TIME...MOT...LOC 0421Z 236DEG 14KT 3717 9811

$$

DUNTEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 7:39 PM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Jun 11, 7:39 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
739 PM CDT SAT JUN 11 2011

.AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
MAIN FORECAST CONCERN IS CONVECTION. PRETTY HIGH LIKELIHOOD FOR
THUNDERSTORMS MOVING INTO THE AREA TONIGHT. THE ONGOING CONVECTION
OVER THE HIGH PLAINS WILL MOVE EAST. EXPECTING TO AFFECT KRSL BY
03Z...KSLN/KHUT BY 04Z...KICT BY 05Z. KCNU...THE POSSIBILITIES ARE
A BIT MORE UNCERTAIN. IF STORMS MAKE IT THERE...WE ARE LOOKING AT
AFTER 08Z.

ONCE THE MCS PASSES THE AREA...CONDITIONS WILL BE VFR FROM WEST
TO EAST FROM 13-16Z.

COOK

&&

.PREV DISCUSSION... /ISSUED 329 PM CDT SAT JUN 11 2011/

DISCUSSION...

THE MAIN FORECAST CONCERN IS THUNDERSTORM CHANCES TONIGHT AND
TEMPERATURES AND TEMPERATURES FOR THE END OF THE WEEKEND AND
BEGINNING OF THE WORK WEEK.

SYNOPSIS:
THE MAIN UPPER LEVEL PATTERN HAS CHANGED VERY LITTLE OVER THE PAST
FEW DAYS WITH A BROAD RIDGE OVER THE EASTERN CONUS AND A TROUGH OVER
THE WESTERN SEABOARD.  THE CENTRAL PLAINS HAVE BEEN IN SOUTHWESTERLY
FLOW ALOFT WITH MULTIPLE DISTURBANCES MOVING NORTHEAST OVER THE
AREA.  THE COLD FRONT THAT HAS IMPACTED KANSAS WEATHER THROUGH THE
PAST FEW DAYS HAS FINALLY PUSHED INTO OKLAHOMA...BUT IS SLOWLY
RETREATING BACK TO THE NORTH AND IS APPROACHING THE OKLAHOMA/KANSAS
BORDER AS A WARM FRONT.  THIS FRONTAL BOUNDARY WILL BE THE FOCUS FOR
THUNDERSTORM DEVELOPMENT OVER THE HIGH PLAINS THIS
AFTERNOON/EVENING. WITH THE MAJORITY OF SOUTHERN AND EASTERN KANSAS
NORTH OF THE FRONT...TEMPERATURES ARE IN THE MORE MODERATE 80S UNDER
MOSTLY CLEAR SKIES.

TONIGHT - SUNDAY
CURRENT SHORT TERM MODEL GUIDANCE...INCLUDING THE NAM/RUC/HRRR
INDICATE THAT THUNDERSTORMS WILL DEVELOP ACROSS THE HIGH PLAINS IN
DECENT UPSLOPE FLOW.  AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE
AREA WILL AID...GIVING UPPER LEVEL SUPPORT IN A CAPE AND SHEAR RICH
ENVIRONMENT.  SUPERCELLS WILL BE POSSIBLE WITH THE STRONGLY TURNING
SURFACE TO MID-LEVEL SHEAR ENVIRONMENT.  EXPECT THESE THUNDERSTORMS
TO DEVELOP AND MOVE EASTWARD DURING THE EVENING HOURS...AND
EVENTUALLY DEVELOP INTO A MCS.  THE LATEST GUIDANCE SUPPORTS THE MCS
MOVEMENT ACROSS SOUTHERN KANSAS...EXITING INTO MISSOURI BY SUNDAY
MORNING.  WITH THE CONSISTENCY IN THE MODEL GUIDANCE...HAVE TRENDED
POPS FROM WEST TO EAST FROM THIS EVENING TOWARD 12-18Z TOMORROW.

THE BEST CHANCES FOR SEVERE WEATHER WILL BE OVER WESTERN
KANSAS...WITH LARGE HAIL AND STRONG WINDS BEING THE MAIN
THREAT...THERE IS A TORNADO THREAT...BUT THE TEMPERATURE-DEWPOINT
SPREAD IS FAIRLY LARGE TO MINIMIZE THAT THREAT.  AS THE MCS MOVES
EASTWARD THE MAIN THREATS WILL BE LARGE HAIL AND SOME GUSTY WINDS.

FEEL THAT TEMPERATURES SUNDAY WILL BE TRICKY.  THE WARM FRONT IS
EXPECTED TO MOVE FURTHER NORTH...RETURNING TEMPERATURES INTO THE HOT
90S...BUT WITH THE MORNING CONVECTION AND LEFT OVER CLOUD
COVER...TEMPERATURES IN CENTRAL AND SOUTHEASTERN KANSAS COULD STAY
IN THE COOLER LOW 80S.

MONDAY - WEDNESDAY:
THE WARM FRONT WILL BE THROUGH THE WHOLE AREA BY MONDAY...WITH THE
NEXT COLD FRONT APPROACHING ATTACHED TO A SURFACE LOW OVER WEST
CENTRAL KANSAS.  TEMPERATURES FOR MONDAY LOOK TO BE HOT WITH THE
CENTURY MARK LIKELY ACROSS SOUTH CENTRAL KANSAS.  THERE IS A HINT OF
THUNDERSTORM DEVELOPMENT LATE MONDAY ALONG THE FRONT OVER NORTHERN
OKLAHOMA INTO SOUTH CENTRAL KANSAS...BUT CONFIDENCE IS LOW WITH THIS
FEATURE WITH CONCERN ABOUT LIFT ALONG THE FRONT WITH WEAKER
CONVERGENCE.

AN UPPER LEVEL WAVE IS MOVING THROUGH TUESDAY AND WILL SLOWLY DRAG
THE FRONT THROUGH THE AREA AND INTO SOUTHEASTERN KANSAS BY LATE
TUESDAY.  THIS WILL BRING SOME RELIEF TO TEMPERATURES...BUT STILL
EXPECT TEMPERATURES TO REACH INTO THE LOW 90S DURING THE DAY.  AT
THIS TIME THE BEST CHANCES FOR THUNDERSTORMS WILL STAY NORTH ALONG
THE WARM FRONT OVER NORTHEASTERN KANSAS AND INTO MISSOURI.  BUT AS
THE FRONT MOVES INTO SOUTHEASTERN KANSAS...THERE LOOKS TO BE ENOUGH
LIFT TO BRING SLIGHT TO CHANCE POPS FOR LATE TUESDAY/EARLY WEDNESDAY
MAINLY FOCUSED OVER EASTERN KANSAS.

THURSDAY - SATURDAY:
THE UPPER LEVEL DISTURBANCE WILL PUSH EASTWARD OUT OF THE REGION BY
THURSDAY...PUSHING ALL PRECIPITATION NORTH AND EAST WITH HIGH
PRESSURE MOVING OVER QUICKLY AT THE SURFACE.  ANOTHER DISTURBANCE
APPROACHES FOR FRIDAY...AND LEE CYCLOGENESIS QUICKLY REDEVELOPS.
SOUTHERLY FLOW RETURNS WITH TEMPERATURES REACHING BACK INTO THE
90S.  THE MEDIUM RANGE MODELS HAVE SOME DISCREPANCIES BY DAYS 6 AND
7 THAT LOWER CONFIDENCE IN PRECIPITATION DEVELOPMENT. HOWEVER...THEY
DO SHOW THE SURFACE LOW DEEPENING WITH PRECIPITATION DEVELOPING IN
THE WARM SECTOR...OVER EASTERN KANSAS...BY FRIDAY AND SATURDAY.
THUS...HAVE GONE WITH MODEL CONSENSUS FOR POPS IN THE EXTENDED.

BILLINGS

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
VFR CONDITIONS WILL PREVAIL FOR ALL TAF SITES THIS AFTERNOON AND
EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER WESTERN KANSAS
LATER THIS AFTERNOON/EVENING THEN MERGE INTO A COMPLEX OF STORMS.
THIS ACTIVITY WILL MARCH EASTWARD AND REACH CENTRAL/SOUTH CENTRAL
KANSAS AFTER 05Z.

JAKUB

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    67  90  70 101 /  70  50  10  10
HUTCHINSON      65  89  70 102 /  70  40  10  10
NEWTON          65  87  69 101 /  70  50  10  10
ELDORADO        64  86  69  99 /  70  50  10  10
WINFIELD-KWLD   68  92  71  99 /  70  40  10  10
RUSSELL         64  88  67  94 /  80  20  10  10
GREAT BEND      65  90  68  96 /  80  20  10  10
SALINA          65  85  70  95 /  70  50  10  10
MCPHERSON       65  88  69 100 /  70  50  10  10
COFFEYVILLE     67  88  70  94 /  40  30  10  10
CHANUTE         65  87  69  93 /  40  50  20  10
IOLA            64  87  68  92 /  40  50  20  10
PARSONS-KPPF    66  87  70  93 /  40  40  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 11, 4:27 PM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
427 PM CDT SAT JUN 11 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-122130-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
427 PM CDT SAT JUN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A FEW THUNDERSTORMS WILL BE POSSIBLE OVER SOUTH CENTRAL KANSAS
LATE THIS AFTERNOON AND EVENING...HOWEVER THE BETTER CHANCES OF
THUNDERSTORMS WILL ARRIVE LATE TONIGHT. THUNDERSTORMS ARE EXPECTED
TO DEVELOP OVER WESTERN KANSAS DURING THE AFTERNOON AND EVENING
HOURS. THIS ACTIVITY IS EXPECTED TO MERGE INTO A COMPLEX OF
THUNDERSTORMS AND THEN MOVE EASTWARD ACROSS SOUTH CENTRAL KANSAS AFTER
MIDNIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS...AND TORRENTIAL RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SUNDAY RESIDUAL THUNDERSTORMS WILL IMPACT SOUTH CENTRAL AND SOUTHEAST
KANSAS DURING THE MORNING AND INTO THE AFTERNOON HOURS. THESE
STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE.

HEAT INDICES WILL REACH NEAR 100 LATE MONDAY AFTERNOON ACROSS
SOUTH CENTRAL KANSAS AND THEN AGAIN ON FRIDAY.

ANOTHER ROUND OF THUNDERSTORMS ARE POSSIBLE ACROSS THE WHOLE AREA
LATE THURSDAY NIGHT AND INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT OVER CENTRAL
AND SOUTH CENTRAL KANSAS MAINLY ALONG AND WEST OF I-135 BEFORE
MIDNIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

BILLINGS

In the hours before

Special weather statement, Jun 11, 6:03 PM CDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
603 PM CDT SAT JUN 11 2011

KSZ091-092-112330-
HARPER-SUMNER-
603 PM CDT SAT JUN 11 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR HARPER AND SUMNER COUNTIES...

AT 600 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 10 MILES SOUTH OF MANCHESTER...OR 20 MILES
SOUTH OF ANTHONY...AND MOVING NORTHEAST AT 35 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

DUNTEN
Special weather statement, Jun 11, 9:24 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
924 PM CDT SAT JUN 11 2011

KSZ091-120315-
HARPER-
924 PM CDT SAT JUN 11 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR HARPER COUNTY...

AT 921 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES NORTH OF AMORITA...OR 19 MILES
SOUTHWEST OF ANTHONY...AND MOVING NORTHEAST AT 20 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

DUNTEN
Special weather statement, Jun 11, 10:00 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1000 PM CDT SAT JUN 11 2011

KSZ032-047-120345-
BARTON-RUSSELL-
1000 PM CDT SAT JUN 11 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BARTON AND RUSSELL COUNTIES...

AT 958 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR SUSANK...OR 18 MILES NORTH OF GREAT
BEND...AND MOVING NORTHEAST AT 30 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

DUNTEN
Special weather statement, Jun 11, 10:29 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1029 PM CDT SAT JUN 11 2011

KSZ091-120400-
HARPER-
1029 PM CDT SAT JUN 11 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR HARPER COUNTY...

AT 1026 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF WALDRON...OR 16
MILES SOUTHWEST OF ANTHONY...AND MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

DUNTEN

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.